Thrombocythemia

250 Posts | Page(s): Prev 12...22 23 24 25  Next 

RE: Thrombocythemia

by harry1945 on Mon Aug 02, 2010 04:12 AM

Quote | Reply

On Sep 22, 2005 12:00 AM Lori331 wrote:

My husband was diagnosed a year and a half ago with Thrombocythemia, but he was only told to take an aspirin every other day unless his platlet count reached over a million. Today he was tested and it was a million two. The dr. now wants him to take Hydrea and told him that it has no real side effects. I researched Hydrea on the net and it has so many side effects!! I am angry with the dr. and feel that my husband's care was comprimised because we haven't been given all the information. If anyone is taking Hydrea, can you please let me know what side effects you have experienced if any? Thanks so much! Lori

Hi I was diagnosed 7 years ago and have been taking Hydrea since 2003. 1000mg every day for 5 years and now for the last 2 years 1000mg for 14 days in each month. I have never experienced any side effects. My platlet count is between 350000 and 500000.I am 65 years of age and do cardio training at a gym every day. Before I started taking Hydrea I was worried also about side effects anyway it is the best drug for ET.

RE: Thrombocythaemia

by emptyk on Thu Dec 08, 2011 06:08 PM

Quote | Reply

On Jan 26, 2006 12:00 AM Daviehug wrote:

Hi Susan T, I am 49..diagnosed Mar 2005 with platelet level 1132. Am on Aspirin only... levels are slowly increasing..last count was 1200. My next visit to Haemo is February. I feel ok, except for ringing in my ears, sometimes soreness in my feet. Sometimes suffer fatigue. I play golf and also do other exercise. So I am not going to worry too much..no point. Haemo will not put me on Hydroxyurea until platelets go to 1500 or when I reach 60 years of age (some birthday present!!), which ever comes first. I live in Ireland and drink Guinness regularly. Dark beer is supposed to reduce platelets but Guinness has not worked for me. Keep well and try not to worry. p.s. weather is cold here at present. cheers Dave

Please explain the 1500 or age 60 to me. I am 57 and have been on Hydrox for four years. Platelet level have been at 700 lately and they have put me on 7  hydrox pills a week. I'm confused as to what this hydrox is doing to my body over long period of time.

Thx

RE: Thrombocythemia

by Sara0303 on Sun Jan 19, 2014 05:04 PM

Quote | Reply

I was diagnoised in 1991, I am now 65.  I too had the bone marrow test when it had to be taken directly from the bone. My oncologist who is also a hemotologist put me on Hydreau which brought my platlette count down.  M normal platletten  count is now around 600-700 thousand.  So much better than having over a million or more in count.  I see my doctor about every six months.  As far as side effects, I take so much medecine that I don't know which medication is causing the side effects, however I am overly tired.  I ocassionally have the tingling of the hands and arms. Once so bad I went to the ER thinking I had a heart attack.  Just giving you a little information as what I have been thru.

Best of luck to you

RE: Thrombocythemia

by mamabird on Mon Jan 20, 2014 08:00 AM

Quote | Reply

Judy-I too have been diagnoised with-what my hematolist calles essencial thrombocythemia-I have blood test every 2 weeks and am on hyrea. My count went down the 1st 2 weeks I was put on hydrea-but then spiked way up,and Dr. increased dose. It now just continues to go up. I asked for answers-whats with the meds., i would like to find a way to fix it-find our why the count is high. I just read-long term use of hydrea-can cause leukemia. Since yu wrote in July 2003-how are you now?

RE: Thrombocythemia

by hometypist on Wed Jan 29, 2014 06:21 AM

Quote | Reply

Hi mamabird, Just want to know whether you have tried any non conventional approach apart from Hydroxurea and/or have you checked for inflammation in your body because i tend to believe that it might be one of the reason.

Does your platelets go down 125000 within 20 days.

Since I am trying lots of research to somehow try to find out whether it is due to some inflamation or IBD within our body.

regards,

RE: Essential Thrombocythemia

by kyspur on Tue Jan 20, 2015 02:15 AM

Quote | Reply

the reason you see an oncologist is because they are hematologists(blood) specialists also.  I have had ET for 10 years and take 5000 mgs of Hydrea a week, am now 78 yrs old.  Have no side effects from the meds. Dr told me at time of diagnosis that I might develop leukemia.  I determined not to worry but make the most of life and forget the possibility.  He recently told me it was no longer a possibilty.  PTL!  I considered all the problems that could occur if not treated.  The benefits of Hydrea eliminate disease effects.  My Dr would not consider any other med because of the problems they cause.  Look on sites designated for thrombocytosis for more info.   Kyspur

RE: Thrombocythemia

by kyspur on Tue Jan 20, 2015 02:22 AM

Quote | Reply

the disease can be a killer.  which is worse?  taking a med that may have some minor side effects or having thrombosis or a stroke?     kyspur

RE: Thrombocythemia

by rmorritt on Wed Jan 21, 2015 03:56 AM

Quote | Reply

I have been recently diagnosed and feel awful I am waiting to see a specialists at Princess Margaret my platelets are over 1350 a month ago they have increased from 750 to 1350 in a 3 month span

My neck is sore blurred vision and overall feeling of fatique I am a 56 year old female

I am feeling very scared 

RE: Thrombocythemia

by aussiechick on Wed Jan 21, 2015 05:55 AM

Quote | Reply

Hi rmorrit

I do not usually comment on this site but your letter really hit home with me.  Nearly 9 years ago when I was 56 years old I was told I had ET  It was terrifying, but please be assured you can get through this.   I have been on Hydra for all of that time.   Initially had a few problems with the doseage but now it has become part of my daily routine.   The main thing is to reserve your energy  only do what is essential.  I just wanted to let you know that you can still have a good life  just a bit different because of the fatique  which for me has not gotten any better, but for you that might not be the case.  Hope you get some answers at your next meeting good luck with it all

 

RE: Thrombocythemia

by KimAnez on Tue Sep 29, 2015 02:10 AM

Quote | Reply

I began HU in June and am already seeing the hyperpigmentation of my nails and knuckles.  Asked if I could get a manicure but told to observe.  My reading seems to correlate the nail color with skin changes so I am waiting/watching for a skin cancer to pop up.

HU in doses over 2000 make mn e sick to my stomach and exhausted.

MPN Network is in Facebook and that has been a bit helpful.

God be with you.  Kim

250 Posts | Page(s): Prev 12...22 23 24 25  Next 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.